Q. How to improve WBC count following chemotherapy?

Answered by
Dr. Prakash H Muddegowda
and medically reviewed by iCliniq medical review team.
Published on Jun 19, 2016

Hi doctor,

I am a 23 year old male. I am suffering from acute lymphoblastic lymphoma and I am going to finish my last chemotherapy. My WBC count has reduced due to discontinuation of GCSF. After the completion of chemotherapy session, how to recover WBC count? Please suggest me.

Dr. Prakash H Muddegowda

Geriatrics Hematology Pathology
#

Hi,

Welcome to icliniq.com.

  • GCSF (granulocyte-colony stimulating factor) is given for immediate recovery followed by chemotherapy as chemotherapy causes excessive suppression of the bone marrow.
  • The body has its own mechanism to produce GCSF and it will take usually a few weeks to start producing and recovery.
  • Once the last phase is completed, recovery will slowly occur.
  • You need to maintain a good nutritional diet like protein-rich along with vitamin B12 and folic acid supplements.
  • Try to maintain WBC counts above 4000 and give a few week's time for recovery.

For further information consult a hematologist online --> https://www.icliniq.com/ask-a-doctor-online/hematologist

Also Read Answers From:

Related Questions & Answers


How much Folic acid is required during pregnancy in Crohn's patient?

Query: Hello doctor, I have Crohn's disease and am pregnant. The first day of my last period was before 40 days and I have been taking multivitamins which includes 400 micrograms of Folic acid for the past four months. I am now pregnant. The doctor said that I need 5 mg of Folic acid due to the Crohns whi...  Read Full >>


Dr. Donalyn S. Barcial
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. I have read your concern. You need not worry or be anxious about it. Although absorption of Folate may be disturbed because of your Crohns, taking 400 mcg for four months will be good enough. Meaning, you are not deficient from it from the very start but since you are ...  Read Full

My vitamin B12 is high. How can I lower it?

Query: Hi doctor, As I took master health blood test and in the result, my vitamin B12 is high. How can I lower it? I am afraid of this. Please help me.  Read Full >>


Dr. Parth R Goswami
Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hello, Welcome to icliniq.com. Kindly provide me any other clinical complaint if you have. Kindly mention whether you have taken any vitamin B12 supplement or tablet or injection? Attach your all reports to give more comment. Usually, liver disease, kidney disease, B12 intake, myeloproliferative n...  Read Full

I have a very lean body build. I want to increase my muscle mass. Give me a diet suggestion

Query: Hello doctor, I have a very lean body build. I want to increase my muscle mass. What should I do? Shall I take any medicine or any diet suggestions? Age 23, male, weight 59kg, height - 179cm.  Read Full >>


Dr. Sugandh Garg
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. You must take a high protein diet. And to aid better protein absorption, include acidic foods like lemon, orange, etc., in your diet. I am mentioning here a sample protein rich diet. You may modify the same as per your taste. Breakfast: 4 boiled/scrambled/...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Hematologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.